On a class of partially balanced incomplete block designs with applications in survey sampling

Kyoungah See, Sung Y. Song, John Stufken

Research output: Contribution to journalArticle

25 Scopus citations

Abstract

We revisit the existence and construction problems of balanced sampling plans excluding contiguous units, a class of designs introduced and studied by Hedayat, Rao, and Stufken (1988a,b). A link between these designs and a class of partially balanced incomplete block designs is established, and a Fisher-type inequality is shown to hold. Special attention is given to those designs that attain equality in this Fisher-type inequality. Some new designs are obtained by construction, while the nonexistence of designs is considered for some other sets of parameters.

Original languageEnglish (US)
Pages (from-to)1-13
Number of pages13
JournalCommunications in Statistics - Theory and Methods
Volume26
Issue number1
Publication statusPublished - 1997
Externally publishedYes

    Fingerprint

Keywords

  • Association schemes
  • Balanced incomplete block designs
  • Balanced sampling plan excluding contiguous units
  • Symmetric partially balanced incomplete block designs

ASJC Scopus subject areas

  • Safety, Risk, Reliability and Quality
  • Statistics and Probability

Cite this